CONTACT: +91-9711224068
International Journal of Mosquito Research
  • Printed Journal
  • Indexed Journal
  • Refereed Journal
  • Peer Reviewed Journal
NAAS Rating: 4.81 NEW
International Journal of Mosquito Research
Vol. 5, Issue 5, Part A (2018)

Describing wing shape variations within, between and among populations of Aedes albopictus Skuse using relative warp analysis

Author(s): Danilo A Gualberto and Cesar G Demayo
Abstract: Population variations in one of the Dengue vector mosquitoes, Aedes albopictus (Skuse) was examined using landmark-based Geometric Morphometric analysis of the shapes of their wings. Wing shape variations within, between and among sexes of three populations of Ae Albopictus were compared. MANOVA of Relative warp scores of the landmark coordinates as variables show the Wilk’s lambda has very low values (λ~0.1733 – 0.2553), indicating that wing shapes were distinguishable between the three mosquito populations. MANOVA pairwise comparisons of wing shape scores showed significant differences between the population structures of Ae. Albopictus based on the wing shapes of individual mosquitoes. Relative warp analysis of wing scores yielded between 3 to 7 significant principal components that explained the nature of variations in the mosquito wings of the three populations. Results of this study have clearly shown that the mosquitos vary and the variations can be attributed to the variations among individuals within each of the populations.
Pages: 37-43  |  284 Views  32 Downloads
How to cite this article:
Danilo A Gualberto and Cesar G Demayo. Describing wing shape variations within, between and among populations of Aedes albopictus Skuse using relative warp analysis. International Journal of Mosquito Research. 2018; 5(5): 37-43.
Call for book chapter
Journals List Click Here Research Journals Research Journals